Login

Signup

alert: spike in opioid overdoses in Haldimand/Norfolk

May 6, 2020

From Haldimand Norfolk Health Unit

Based on information from local OPP, there have been six non-fatal and one fatal overdose within the last 48 hrs in Norfolk County. The cause of this trend remains uncertain. However, the local health sector and law enforcement will continue to monitor, investigate and respond where required. If you or someone you know uses drugs, remember the following:

The 4 C’s for Safer Drug Use

  • Careful use – don’t use alone, go slow by testing effect with small amounts first
  • Carry naloxone – see locations below to get a kit
  • Call 9-1-1 for every overdose. You, your friend or family member need additional medical care, even when naloxone is used.
  • CPR – push hard, push fast

Signs of an Opioid Overdose:

  • Person cannot stay awake
  • Body is limp, will not respond to noise or stimulation
  • Slow or no breathing, gurgling
  • Pupils are pinpoint or eyes rolled back
  • Slow or no pulse
  • Skin looks pale or blue, feels cold

Get a naloxone kit:

Haldimand Norfolk Health Unit:
Harm reduction supplies and naloxone available 5 days/week Mon- Friday 8:30am-4:30pm
12 Gilbertson Drive, Simcoe . 519-426-6170 ext 3264

Due to recent spike, harm reduction supplies and naloxone available this Saturday May 2nd
and Sunday May 3rd, 2020 from 09:00am-06:00pm. Call or text 905-379-8891 to connect with a
nurse to request supplies.

The AIDS Network Harm Reduction Outreach program Call or Text 289-440-4912
For more information visit the HNHU website: https://hnhu.org/opioids/